MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,
Model Number 71342200
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Dislocation (2374)
Date of Event 08/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2021, the patient experienced acute pain in the left hip and the left prosthesis was dislocated.The patient underwent a revision surgery.This issue is still being resolved.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports patient experienced left hip pain, dislocation, and a revision after a thr.Per email communication, the patient current health status is reportedly ¿resolving.¿ no additional clinically relevant information was provided.Based on the information provided, the clinical root cause of the reported events could not be definitively concluded.The impact beyond the reported symptoms and subsequent revision cannot be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction, patient anatomy, abnormal loading of limb or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
OXINIUM FEM HD 12/14 22 MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12538264
Report Number1020279-2021-07225
Device Sequence Number19189514
Product Code LZO
UDI-Device Identifier03596010488862
UDI-Public03596010488862
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71342200
Device Catalogue Number71342200
Device Lot Number21EM16061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OR3O DM XLPE INSERT 22/40/ A2011581.; POLARSTEM STEM STD TI/HA 2 NON-CEM/B2021058.; R3 3 HOLE ACET SHELL 52MM/21CW04279.; OR3O DM XLPE INSERT 22/40/ A2011581.; POLARSTEM STEM STD TI/HA 2 NON-CEM/B2021058.; R3 3 HOLE ACET SHELL 52MM/21CW04279.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight75 KG